Jump to content
CrazyBoards.org

Strange apnea side effect of coming off of Wellbutrin


Recommended Posts

Hi, I know I have a tendancy towards sleep apnea as I know I experienced it in my pregnancies (drift off to sleep, wake up gasping), and both my parents use a CPAP. Other than my pregnancies, I hadn't been experiencing it, at least not bad enough to be aware of it. But a strange curiosity happened and I'm just wondering if anyone else who is prone to apnea has experienced it, not because I doubt that it happened, but it was strange! I'd been taking Wellbutrin 300mg for about ten months, was told I need to get off it, and for a few days I decreased my dosage, then just went cold turkey. For a good solid two weeks I had sleep apnea bad enough that every morning my girlfriend was waking me up saying I wasn't breathing, and I also noticed it myself in the morning, constantly waking up gasping, feeling so groggy and oxygen deprived for hours after I woke up. It has stopped now, but I'm just wondering if this has happened to anyone else in connection to medication withdrawal?

Link to comment
Share on other sites

It has stopped now, but I'm just wondering if this has happened to anyone else in connection to medication withdrawal?

Not withdrawal, but discontinuation or missing doses by accident has left me in a similar position, I think.

It may not be a bad idea to have a sleep study done. If it's some variation of central apnea, there may be some medications you need to know to avoid, while others might help if it starts to come back.

Link to comment
Share on other sites

Hi, I know I have a tendancy towards sleep apnea as I know I experienced it in my pregnancies (drift off to sleep, wake up gasping), and both my parents use a CPAP. Other than my pregnancies, I hadn't been experiencing it, at least not bad enough to be aware of it. But a strange curiosity happened and I'm just wondering if anyone else who is prone to apnea has experienced it, not because I doubt that it happened, but it was strange! I'd been taking Wellbutrin 300mg for about ten months, was told I need to get off it, and for a few days I decreased my dosage, then just went cold turkey. For a good solid two weeks I had sleep apnea bad enough that every morning my girlfriend was waking me up saying I wasn't breathing, and I also noticed it myself in the morning, constantly waking up gasping, feeling so groggy and oxygen deprived for hours after I woke up. It has stopped now, but I'm just wondering if this has happened to anyone else in connection to medication withdrawal?

If both your parents have a CPAP and you already have a tendency toward it - you really should have a sleep study done. Yes, going on and off medications can change the way that you sleep. My concern though would be that you could be experiencing apnea this whole time and the times you feel like you don't have it - you could just have it in a milder form which could still be doing bad things to your health even if you don't actively feel it. Honestly, once you're to the point where you're scaring your partner and waking up gasping - you could possibly be into into severe sleep apnea which is really not good. Your brain likes oxygen. It gets really unhappy when it gets deprived of it.

~ May

Link to comment
Share on other sites

Thank you both for your input. The strange thing is that my sister just had a sleep study done, I hadn't found out the results yet when I'd posted the above. They said that she DID stop breathing a certain amount of times that night (don't remember how many) and her oxygen level did dip a bit once, but it wasn't enough to "justify" a CPAP. Seems messed up to me. I guess I don't want to go through the hassle for nothing, but I know it's the responsible thing to do, maybe I'll choose a different place. Not that I WANT to have apnea, but I don't want to be told I have it, but not bad enough to be treated for it, seems wrong......

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...